MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.13.103R
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: hip revision surgery occurred 10 days after primary cementless total hip arthroplasty in a (b)(6) year old woman.The reason for revision is a femoral fracture that probably happened due to suboptimal initial stem position.Post-primary x-ray show a slightly undersized stem in valgus position.The reason of this positioning cannot be assessed not having preoperative images.In this case there is no reason to suspect a faulty device.Batch review performed on 20 november 2018: lot 180804: (b)(4) items manufactured and released on 22-may-2018.Expiration date: 2023-05-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
9 days post primary, after a session of physiotherapy, the patient has felt severe pain and could not stand.X-ray revealed a periprosthetic fracture, so on the next day the patient underwent to a revision surgery: the femur was cabled with 2 cerclage wires and the stem was converted to quadra stem.The surgery was completed successfully.It was not believed that the fracture had been due to aggressive physiotherapy, but they believed that it could have been due to rapid recovery of the patient coupled with an initial valgus position and undersized stem - that might have subsided due to very early mobilization into neutral/varus position (and then became "oversized" have contributed to the fracture).

Brand Name
STEM: MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8089816
Report Number3005180920-2018-00918
Device Sequence Number13772837
Product Code LZO
UDI-Device Identifier07630030803208
UDI-Public07630030803208
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Catalogue Number01.13.103R
Device Lot Number180804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight80